MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. PHACOFIT; CANNULA, OPHTHALMIC

JOHNSON & JOHNSON SURGICAL VISION, INC. PHACOFIT; CANNULA, OPHTHALMIC
Model Number OM05510116
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the phaco tip showed a crooked edge.No medical interventions where reported.Through follow-up we learned that the product was in contact with the patient's eye.The product defect was noticed after patient contact and was not caused due to shipment problems.No further information was provided.This report is 2 of 4.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3 - date of event: date unknown, as information was requested but not provided.Section d4 - expiration date: does not apply, re-usable device.Section d6a - implant date: not applicable.Phaco tip is not an implantable device.Section d6b - explant date: not applicable.Phaco tip is not an implantable device; therefore, not explanted.Section e1 - telephone number (b)(6).Section h3 - other (81): the phaco tip was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Section h4 - device manufacture date: unknown, not provided.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 07-dec-2023.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the phaco tip was returned for evaluation.The mentioned lot returned with the cannula broken off at the base.Top view of the device shows that a part of cannula left inside the base is oval shape instead of circular shape and off center of the base, which is a sign of external force being applied to one side and breaking the cannula off.Therefore, functional testing was performed, and the device is performing within specifications.The reported issue could not be confirmed.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
PHACOFIT
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18011966
Report Number3012236936-2023-02495
Device Sequence Number7276845
Product Code HMX
UDI-Device Identifier05050474500419
UDI-Public(01)05050474500419(17)991231(10)121518
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K943932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM05510116
Device Catalogue NumberOM05510116
Device Lot Number121518
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown